scorecardresearch
Follow Us:
Thursday, January 28, 2021

Man hospitalised after consuming poison at Singhu protest site

Protesters spotted the man consuming poison at the main stage following which he collapsed.

By: Express News Service | New Delhi | Updated: January 13, 2021 2:12:11 pm
Depressed, Covid patient jumps to death at Muzaffarnagar hospital: PoliceRajkumar's son, Sudhir, along with other family members and villagers staged a sit-in on the hospital premises, demanding immediate action against those “guilty”.

A 49-year-old farmer attempted suicide at Singhu border on Monday evening. The farmer, Labh Singh, allegedly consumed poison and was rushed to a hospital in Sonipat. He is undergoing treatment, officials at the hospital said.

“A protester was brought from Singhu border on Monday evening. He had consumed poison. The victim was given initial treatment following which he was admitted to the ICU. We are monitoring his condition and he is presently stable,” said an official from FIMS Hospital in Sonipat.

Singh hails from Ludhiana and has been protesting at Singhu for the past few days.

Protesters spotted him consuming poison at the main stage following which he collapsed.

The suicide attempt comes after four farmer suicides and one attempt since the protests began over a month ago.

The four cases of suicide have been of Sant Baba Ram Singh (65), a religious leader from Haryana’s Karnal district who shot himself near Kundli; Amarjit Singh Rai (63) from Punjab’s Fazilka district, who consumed pesticide at the Tikri protest site; Kashmir Singh Dass, a septuagenarian, who hanged himself at the Ghazipur protest and Amrinder Singh from Fatehgarh Sahib who consumed poison at Singhu border.

Niranjan Singh from Punjab’s Tarn Taran district attempted suicide at Singhu.

📣 The Indian Express is now on Telegram. Click here to join our channel (@indianexpress) and stay updated with the latest headlines

For all the latest Delhi News, download Indian Express App.

Advertisement
Advertisement
Advertisement
Advertisement